Discussions that mention clonidine

High & Low Blood Pressure board


I have also had this occur. It has happened at various times of day and not daily. Mine will go up so fast and gets up to 177/90 to 190/101 etc. I have caught it at the 150/90 and 161/90 and took the medicine that my doctor told me to take if it gets 150/90 or above.(Clonidine 0.1mg) The only thing is that it makes me feel terrible, it does bring the bp down but it takes me two days to start to feel better. I have only been on medicine for 4 weeks since I was just recently diagnosed and the doctors told me this is not unusual until my bp gets adjusted which takes 6 weeks or more. I start to feel a little normal until the bp spikes upward then I feel I took a few steps backwards. I had the spike happen yesterday at 8:30 am ( I take my bp meds at 6:00am) took he clonidine and had to leave work because of how it makes me feel. I just hope I get normal soon.
When I was having sudden spikes like that during my hard-to-control blood pressure days, I asked the cardiologist about it. He was quite laid back about the whole thing and told me not to worry as long as it returned to normal. Clonidine is a short-acting bp med which I suppose could be used for sudden spikes, but my question is are you going to constantly be taking your BP all day long? I'm sure we all have spikes we are totally unaware of. My question would be is it really necessary to pop a clonidine when you know you're experiencing a spike in bp? Then at other spikes you're unaware of, not be taking something? Just thinking aloud! Best thing is to do what your doctor suggests.

I hope everything works out for you.
Hi London,

Be careful with clonidine. I took it as a regular b/p med. It can easily get you into a withdrawal mode. I'm with you on how terrible it makes you feel. Don't do anything that requires mental ability in the first two hrs after taking it . I once couldn't find my Dr's office after taking it & I live in a small town & had been there many times!!! That was the last time I drove until after I got off Clonidine which took two tries & two months!!!

I think Labetalol would be a safer drug for you to take during short spikes. You would still have to be cautious though. Fam